MAUDE Adverse Event Report: SCITON, INC. SCITON JOULE; POWER LASER SURGICAL INSTRUMENT

SCITON, INC. SCITON JOULE; POWER LASER SURGICAL INSTRUMENT
Model Number JOULE
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The pt had a bbl treatment with the sciton joule, appropriate setting and she had first and second degree burns to her chest and neck.A test spot was done.The recommendations in the manual were followed but were not clear about where to put the gel on the device.The device was then checked by the mfr's service staff and found to be okay and said use a large amount of gel on the sapphire tip and the snap on adapter.This differs from the manual recommendations and the container for the snap on adapter.Fda safety report id# (b)(4).

Brand Name
SCITON JOULE
Common Device Name
POWER LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON, INC.
MDR Report Key8883560
Report NumberMW5088951
Device Sequence Number335302
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public00863249000305
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-XXX-XX
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient Weight59